Ask a doctor

What Medication Can I Use to Lessen Eyelid Swelling Caused by Botox?

What Medication Can I Use to Lessen Eyelid Swelling Caused by Botox?

Doctor Answers (2)

Problems or complications from botox and eyelids

+1

Swelling is usually not an allergic reaction to Botox around the eyelids. It can be from sagging of the eyebrows which pushes more skin down around the upper eyelid area or if botox is injected in the lower eyelids to minimize bulkiness, the pump action may slow down and fluid retention can occur, especially in those individuals who are prone to puffiness.

See your doctor to evaluate your condition. If there are true itchy hives/welts then you may need to see a doctor urgently.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Swelling and BOTOX

+1

Generally, you should not experience swelling after BOTOX injections, however, some first time users do experience this. If this is the case for you, swelling should subside within 2 weeks following your injections. It is very important to contact the provider who administered the BOTOX to let them know your symptoms. In some cases, they may be able to prescribe anti-inflammatory agents or eye drops to help the problem. You may also find relief with a cold compress.

Ross A. Clevens, MD
Melbourne Facial Plastic Surgeon
4.5 out of 5 stars 32 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.